CSN Login
Members Online: 4

You are here

Acid Indigestion

clsmith
Posts: 83
Joined: Nov 2008

I have problems with digestion which I think chemo has caused. I used pepcid , but it didnt work. I atarted a prescription drug-prilosec-last week, but this hasnt worked yet. Has anyone else had this problem? Thank you Cindy

sunshine_is_007's picture
sunshine_is_007
Posts: 11
Joined: Oct 2008

Cindy, I have this issue as well. I was started on Prilosec shortly after i started chemo , and they upped my doseage , it seemed to be working well, I was on it for over a year, and then my oncologist put me on Tarceva, and they pulled my prilosec :-( I have had issues ever since !!!!! Acid reflux/GERD are awful...I dont understand how they can just pull something that helps and not be able to replace it with something ! but...as it turns out.,.. I may just be in a clinical trial here soon ...so, I guess we will see what happens next on this roller coaster ride !!!! I sure hope that you can get some relief with the prilosec. Maybe just up your dose ???

Miss Bella's picture
Miss Bella
Posts: 19
Joined: Oct 2010

Dear all,
It is common to have issues with acid reflux and idigestion while on chemo. I am on Nexium 40 mg twice a day and it works great. Ask your dr for a prescription, not everybody needs 40 mg though, I had radiation treatments when i started. The chemo is very harsh on your mucosa (lining) in your stomach, esophagus and stomach. Acid reflux makes it worse.
Good Luck.
Miss Bella

medi_2's picture
medi_2
Posts: 510
Joined: Aug 2009

Prilosec takes some time to start working. I don't know what your Doc said, but it is usually taken in 14 day dosages. It works, but I didn't care for it, i just take daily pills if I need them (which is quite often...sigh)
Good Luck to You!
Medi

clsmith
Posts: 83
Joined: Nov 2008

I thank all of you for the information. I started on Prilosec last week, but it hasnt helped yet. Just another side effect from cancer treatment, I guess Lol! Cindy

Subscribe to Comments for "Acid Indigestion"